Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 24, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 20, 2020, 5:15 AM EDT for Bryan County, Liberty County, McIntosh County, Georgia. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2020, 5:15 AM EDT (09:15 UTC)
- Expired
- Apr 20, 2020, 6:15 AM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bryan County, GA, Liberty County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 124 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 5:21 AM EDT | TSTM WND DMG | 3 Nnw Darien, GA | A TREE WAS REPORTED DOWN NEAR CATHEAD CROSS ROAD ON HWY 251. |
| Apr 20, 5:21 AM EDT | TSTM WND DMG | Carnigan, GA | A TREE WAS REPORTED DOWN ON HWY 99 AND COWHORN ROAD. |
| Apr 20, 5:30 AM EDT | MARINE TSTM WIND 39 | 5 Se Valona, GA | THE SAPELO ISLAND NERRS SITE MEASURED A 34 KNOT WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:19 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted.
542
WUUS52 KCHS 200915
SVRCHS
GAC029-179-191-201015-
/O.NEW.KCHS.SV.W.0024.200420T0915Z-200420T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
515 AM EDT Mon Apr 20 2020
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Bryan County in southeastern Georgia...
Liberty County in southeastern Georgia...
McIntosh County in southeastern Georgia...
* Until 615 AM EDT.
* At 515 AM EDT, severe thunderstorms were located along a line
extending from near Keller to near Darien, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
* Locations impacted include...
Darien, Jones, Riceboro, Harris Neck, Eulonia, Valona, South
Newport, Sunbury, Belfast, Halfmoon Landing, Retreat, Keller,
Blackbeard Island, Sapelo Island and Ridgeville.
This warning includes I-95 in Georgia between mile markers 50 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3129 8142 3133 8144 3140 8158 3153 8167
3158 8156 3167 8151 3190 8125 3190 8117
3185 8114 3180 8118 3179 8116 3176 8118
3171 8115 3173 8111 3162 8110 3140 8123
3137 8122 3135 8124 3131 8122 3129 8123
TIME...MOT...LOC 0915Z 255DEG 53KT 3185 8121 3140 8144
HAIL...1.00IN
WIND...60MPH
$$
ETM2 follow-up statements
513
WWUS52 KCHS 200941
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
541 AM EDT Mon Apr 20 2020
GAC029-179-200950-
/O.CAN.KCHS.SV.W.0024.000000T0000Z-200420T1015Z/
Bryan GA-Liberty GA-
541 AM EDT Mon Apr 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR BRYAN AND LIBERTY COUNTIES IS
CANCELLED...
The immediate risk for severe weather has ended.
LAT...LON 3129 8142 3134 8145 3138 8154 3164 8123
3160 8119 3157 8119 3156 8117 3159 8115
3154 8115 3140 8123 3137 8122 3135 8124
3130 8122 3129 8123
TIME...MOT...LOC 0940Z 255DEG 53KT 3194 8082 3149 8105
$$
GAC191-201015-
/O.CON.KCHS.SV.W.0024.000000T0000Z-200420T1015Z/
McIntosh GA-
541 AM EDT Mon Apr 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR MCINTOSH COUNTY...
At 540 AM EDT, severe thunderstorms were located along a line
extending from near Tybee Island to 8 miles east of Blackbeard
Island, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
Locations impacted include...
Darien, Wolf Island, Crescent, Carnigan, Blackbeard Island, Valona,
Sapelo Island, Little Saint Simons Island, Meridian and Ridgeville.
This warning includes I-95 in Georgia between mile markers 47 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3129 8142 3134 8145 3138 8154 3164 8123
3160 8119 3157 8119 3156 8117 3159 8115
3154 8115 3140 8123 3137 8122 3135 8124
3130 8122 3129 8123
TIME...MOT...LOC 0940Z 255DEG 53KT 3194 8082 3149 8105
HAIL...1.00IN
WIND...60MPH
$$
ETM846
WWUS52 KCHS 201005
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
605 AM EDT Mon Apr 20 2020
GAC191-201015-
/O.EXP.KCHS.SV.W.0024.000000T0000Z-200420T1015Z/
McIntosh GA-
605 AM EDT Mon Apr 20 2020
...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH COUNTY WILL EXPIRE AT
615 AM EDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3129 8142 3134 8145 3138 8154 3164 8123
3160 8119 3157 8119 3156 8117 3159 8115
3154 8115 3140 8123 3137 8122 3135 8124
3130 8122 3129 8123
TIME...MOT...LOC 1005Z 255DEG 53KT 3203 8040 3159 8063
$$
ETMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:21 AM EDT, 54 minutes earlier.
Area forecast discussion, Apr 20, 4:21 AM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
421 AM EDT Mon Apr 20 2020
.SYNOPSIS...
A warm front will lift north through the area early this
morning followed by a cold front later this morning. High
pressure will then slowly build in through Wednesday before
another storm system impacts the area Thursday and Thursday
night. Unsettled weather could then return over the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 415 AM: Latest SPC mesoanalysis and sfc observations
indicated that the warm front was pushing west across the
coastal counties. MLCAPE south and east of the front has
increased to 500-1000 J/kg. KCLX detected taller cells with
meso, these storms should push over the Altamaha River through
430 AM. To the west, a line of strong to severe storms and an
associated cold pool was on track to push across the SE GA and
lower SC during the pre-dawn hours. These storms will remain in
a well sheared environment, effective bulk shear of 55-60 kts.
Storm structure may increase as they move east toward the coast,
reaching the warm front, encountering increasing shear and
instability. Tornado Watch 126 will remain across most of the
forecast area until 11 AM.
These storms will push across inland GA, which has seen bands of 3-4
inches of rain fall since Sunday afternoon. In addition, storm
motions are expected to parallel the coast early this morning. With
high tide around 7 AM, coastal areas will be watched closely for
flooding. Flash Flood Watch in effect until noon. See Hydrology
section below for additional details.
The storms are expected to push offshore this morning, followed by a
cold front. Gust WNW winds will develop in the wake of the front,
remaining gusty through this afternoon. High pressure will build
across the region this evening and overnight. Winds should become
light during the evening, then light to calm tonight. Low
temperatures are forecast to fall into the mid 50s to around 60.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
High confidence this period. Deep troughing will linger across the
area Tuesday with a dry cold front to move through Tuesday night.
High pressure will then move in for Wednesday before quickly
shifting offshore Wednesday night as another storm system approaches
from the west. There could be a few showers Wednesday night due to
warm advection and shortwave energy aloft, but the surface warm
front will likely not push north through the area until later
Thursday morning as low-level jetting ramps up ahead of the
developing surface low over the TN Valley. Surface winds even
outside any storms could be rather strong. Deep moisture and strong
upper forcing should support a good rain event with several inches
possible along with at least a slight chance of severe storms
Thursday afternoon into the evening due to plentiful deep and low-
level shear and modest instability. Near to above normal
temperatures are expected except for Wednesday when it should be
below normal.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Moderate confidence Thursday night with low confidence thereafter.
Expect the potential for some severe storms into Thursday evening
before a cold front pushes through. Weak high pressure should
prevail with dry weather Friday but the forecast gets more
complicated thereafter given several disturbances in the fast upper
flow that could impact the area through the weekend. Temperatures
should be above normal until possibly falling back below normal
early next week.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Prior to the 6Z TAFs, KCLX detected widespread showers across
the forecast area with stronger updrafts across SE GA. The sfc
warm front was analyzed along and near the SC and GA coast, very
close to KCHS. Ceilings near the front were IFR, KCHS is
expected to maintain IFR ceilings and MVFR vis until sunrise.
KSAV remained a bit west and north of the warm front early this
morning, supporting MVFR ceilings. Ongoing severe thunderstorms
over southern GA are timed to pass over KSAV between 8-10Z and
KCHS 12-14Z, highlighted with a TEMPO. In the wake of the
convection and passage of a cold front, WNW winds should gusts
between 20-25 kts through this afternoon.
Extended Aviation Outlook: High confidence in VFR until restrictions
likely return as early as late Wednesday night but most likely
Thursday and Thursday night as another storm system impacts the area
with strong winds and possible severe storms. VFR should return
Friday but more restrictions are possible Saturday as a cold front
could impact the area.
&&
.MARINE...
Today and tonight: The pressure gradient ahead of a cold front will
support gusty SW winds across the waters this morning. Forecast
soundings indicate gusts between 35-40 kts. Gale Warning in effect
until noon for all zones, except AMZ354 and 330 with Small Craft
Advisories. Severe thunderstorms will likely push over or develop
over the waters this morning, producing severe winds or waterspouts.
Conditions will improve steadily this evening as high pressure
builds east over the region. Tonight, ridging high pressure will
yield light winds and seas of 2-3 ft.
Tuesday through Saturday: Moderate to high confidence this period.
There are no significant concerns through Wednesday night, although
conditions could reach marginal Small Craft Advisory levels Tuesday
afternoon along the Charleston County coast as the gradient pinches
ahead of an approaching cold front. A better chance for Small Craft
Advisory/possible Gale conditions are expected Thursday into Friday
as yet another potent storm system affects the area. Low confidence
of more SCA conditions Saturday depending on whether another cold
front impacts the area.
&&
.HYDROLOGY...
Bands of 3-4 inches of rain has already fallen across portions of
far interior Southeast Georgia since Sunday afternoon. A band of
thunderstorms with torrential downpours is expected to push across
the area early this morning, rainfall rates decreasing after
sunrise. These early morning storms may produce an additional 1.5 to
2.5 inches of rainfall. The heavy rainfall rates alone may wash out
or heavily erode unpaved roads. A Flash Flood Watch remains in
effect for interior Southeast Georgia as well as Allendale and
Hampton Counties in Southeast Georgia through noon today. Right now,
this watch does not include the Savannah Metro Area. However, with
high tide around 7 AM this morning, rainfall rates will be watched
closely this morning.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Flash Flood Watch until noon EDT today for GAZ087-088-099>101-
114>116-137-138.
SC...Flash Flood Watch until noon EDT today for SCZ040-042.
MARINE...Gale Warning until noon EDT today for AMZ350-352-374.
Small Craft Advisory until noon EDT today for AMZ330-354.
&&
NEAR TERM...NED
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...NED/RJB
MARINE...NED/RJB
HYDROLOGY...Hazardous weather outlook, Apr 20, 2:31 AM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 231 AM EDT Mon Apr 20 2020 GAZ117>119-139>141-210645- Coastal Bryan-Inland Chatham-Coastal Chatham-Coastal Liberty- Inland McIntosh-Coastal McIntosh- 231 AM EDT Mon Apr 20 2020 ...TORNADO WATCH 126 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flooding: Heavy rainfall is expected with an additional 2 to 4 inches possible. Isolated flash flooding could occur, though minor flooding of low-lying and poor drainage areas is more likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Severe Thunderstorms: Another round of severe thunderstorms will be possible Thursday. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ114>116-137-138-210645- Tattnall-Evans-Inland Bryan-Long-Inland Liberty- 231 AM EDT Mon Apr 20 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 126 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tornado Watch. Severe Thunderstorms: Another round of severe thunderstorms will be possible Thursday. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ087-088-SCZ040-042-210645- Jenkins-Screven-Allendale-Hampton- 231 AM EDT Mon Apr 20 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorms: This morning, a strong line of thunderstorms will move in from the west, bringing a potentially significant threat of severe weather to the area. Damaging wind gusts of 70 mph and a few strong tornadoes could occur, with the primary time period for severe weather being between 4 am and 11 am. Also, heavy rainfall is expected with an additional 2 to 4 inches possible. Isolated flash flooding could occur, though minor flooding of low-lying and poor drainage areas is more likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorms: Another round of severe thunderstorms will be possible Thursday. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ099>101-210645- Candler-Bulloch-Effingham- 231 AM EDT Mon Apr 20 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 126 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tornado Watch. Severe Thunderstorms: Another round of severe thunderstorms will be possible Thursday. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ043-047>051-210645- Inland Colleton-Inland Jasper-Beaufort-Coastal Colleton-Charleston- Coastal Jasper- 231 AM EDT Mon Apr 20 2020 ...TORNADO WATCH 126 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Severe Thunderstorms: Another round of severe thunderstorms will be possible Thursday. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ044-045-052-210645- Dorchester-Inland Berkeley-Tidal Berkeley- 231 AM EDT Mon Apr 20 2020 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Severe Thunderstorms: This morning, a strong line of thunderstorms will move in from the west, bringing a potentially significant threat of severe weather to the area. Damaging wind gusts of 70 mph and a few strong tornadoes could occur, with the primary time period for severe weather being between 4 am and 11 am. Also, heavy rainfall is expected with an additional 2 to 4 inches possible. Isolated flash flooding could occur, though minor flooding of low-lying and poor drainage areas is more likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Severe Thunderstorms: Another round of severe thunderstorms will be possible Thursday. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ350-352-374-210645- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 231 AM EDT Mon Apr 20 2020 ...TORNADO WATCH 126 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO NOON EDT TODAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Gale Warning. Severe Thunderstorms: Another round of severe thunderstorms will be possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-354-210645- Charleston Harbor- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 231 AM EDT Mon Apr 20 2020 ...TORNADO WATCH 126 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Severe Thunderstorms: Another round of severe thunderstorms will be possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Apr 20, 4:10 AM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Charleston SC
410 AM EDT Mon Apr 20 2020
GAZ116-117-119-137>141-SCZ051-200900-
Inland McIntosh-Coastal Liberty-Inland Liberty-Coastal Chatham-Inland
Bryan-Coastal McIntosh-Coastal Bryan-Long-Coastal Jasper-
410 AM EDT Mon Apr 20 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY...
MCINTOSH...CHATHAM...LONG AND JASPER COUNTIES...
At 409 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Blackbeard Island, or 21 miles northeast of
Darien, moving northeast at 55 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Tybee Island, Darien, Fort Pulaski National Monument, Wilmington
Island, Jones, Montgomery, Riceboro and Harris Neck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3129 8142 3133 8144 3135 8152 3140 8158
3145 8162 3147 8161 3152 8166 3152 8167
3155 8166 3205 8090 3204 8090 3204 8089
3201 8080 3195 8083 3171 8110 3162 8110
3140 8123 3129 8124
TIME...MOT...LOC 0809Z 240DEG 49KT 3158 8116Special weather statement, Apr 20, 4:43 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Charleston SC
443 AM EDT Mon Apr 20 2020
GAZ116-117-137>141-200915-
Inland McIntosh-Coastal Liberty-Inland Liberty-Inland Bryan-Coastal
McIntosh-Coastal Bryan-Long-
443 AM EDT Mon Apr 20 2020
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY...
MCINTOSH AND LONG COUNTIES...
At 442 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Gum Branch, or near Hinesville, moving east
at 75 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hinesville, Richmond Hill, Ludowici, Tibet, Fort Stewart, Jones,
McIntosh and Walthourville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3161 8174 3160 8175 3166 8180 3165 8182
3172 8190 3198 8181 3201 8131 3194 8129
3192 8126 3191 8126 3191 8124 3189 8123
3190 8122 3153 8120
TIME...MOT...LOC 0842Z 263DEG 66KT 3181 8170
ETMLocal storm report, Apr 20, 4:55 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 AM EDT MON APR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM HAIL 4 N MIDWAY 31.87N 81.43W
04/20/2020 E0.25 INCH LIBERTY GA TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED IN MULTIPLE LOCATIONS IN
FLEMING.
&&
EVENT NUMBER CHS2000265Local storm report, Apr 20, 5:01 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 AM EDT MON APR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 AM HEAVY RAIN SAVANNAH 32.05N 81.08W
04/20/2020 U0.00 INCH CHATHAM GA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED THAT EAST VICTORY DR FROM
WATERS AVENUE TO BEE ROAD IS CLOSED DUE TO FLOODING.
&&
EVENT NUMBER CHS2000266Local storm report, Apr 20, 5:03 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 AM EDT MON APR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 AM HEAVY RAIN 1 NNW SAVANNAH 32.06N 81.09W
04/20/2020 U0.00 INCH CHATHAM GA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED THAT EAST HENRY STREET
FROM ATLANTIC AVENUE TO EAST BROAD STREET IS CLOSED DUE
TO FLOODING.
&&
EVENT NUMBER CHS2000267Local storm report, Apr 20, 5:06 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
506 AM EDT MON APR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 AM HEAVY RAIN 1 NNW SAVANNAH 32.06N 81.09W
04/20/2020 U0.00 INCH CHATHAM GA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED THAT EAST ANDERSON STREET
FROM GROVE STREET TO PAULSEN STREET IS CLOSED DUE TO
FLOODING.
&&
EVENT NUMBER CHS2000268The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:09 PM EDT | Areal Flood Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Screven and 1 more | 2 hr |
| Apr 19, 9:41 PM EDT | Areal Flood Advisory | CHS | Effingham | 94 min |
| Apr 19, 11:22 PM EDT | River Flood Warning | CHS | Evans | 21 days |
| Apr 20, 3:50 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long | 40 min |
| Apr 20, 4:10 AM EDT | Special Weather Statement | CHS | McIntosh | 50 min |
| Apr 20, 4:43 AM EDT | Special Weather Statement | CHS | Liberty, Long | 32 min |
| Apr 20, 4:59 AM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Effingham, Liberty, Long, McIntosh | 61 min |
| Apr 20, 5:16 AM EDT | Special Weather Statement | CHS | Chatham | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.